Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2018, 1:03 AM CDT for Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2018, 1:03 AM CDT (06:03 UTC)
- Expired
- Apr 7, 2018, 1:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 90 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 1:17 AM CDT | TORNADO 1 | 3 Ene Junction, LA | TORNADO TOUCHED DOWN NEAR BOB CARSEY ROAD, AND BLEW DOWN TREES AND POWER LINES ALONG A SECTION OF US 190 WEST OF DERIDDER NEAR PINE STREET AND DON PLUSH ROAD. SETH COLE ROAD HAD A TREE AND POWER LINES DOWN. ON GRAYBOW ROAD, SEVERAL TREES FELL, SOME CAUSING DAM |
| Apr 7, 1:28 AM CDT | TSTM WND DMG | 3 Wsw De Ridder, LA | TREES DOWN ON HOME AND ROOF DAMAGE ON GRAYBOW RD SW OF DERIDDER. |
| Apr 7, 1:36 AM CDT | TORNADO 1 | 5 Sse De Ridder, LA | TORNADO TOUCHED DOWN BRIEFLY ALONG BALL ROAD, SNAPPING OR UPROOTING TREES. |
| Apr 7, 1:44 AM CDT | TORNADO 1 | 5 Ene Tulla, LA | TORNADO TOUCHED DOWN ALONG LA HWY 394 NEAR THE UPPER PART OF BUNDICK LAKE, DAMAGING SEVERAL HOMES. A MOBILE HOME LOST MOST OF ITS ROOF, AND SEVERAL OTHER HOMES HAD TREES LAND ON THEM. SEVERAL TREES WERE BLOWN DOWN ALONG LA HWY 1147 AS WELL. |
| Apr 7, 1:47 AM CDT | TSTM WND DMG | 1 W Bundick Lake, LA | PUBLIC REPORTED POWER LINES AND TREES DOWN, ONE TRAILER DAMAGED ALONG HWY 394 NEAR BUNDICK LAKE. |
| Apr 7, 1:50 AM CDT | TSTM WND DMG | Bundick Lake, LA | PUBLIC REPORTED TREES UPROOTED AND SHED AND CARPORT DEMOLISHED NEAR BUNDICK LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
554
WUUS54 KLCH 070603
SVRLCH
LAC011-115-TXC241-351-070645-
/O.NEW.KLCH.SV.W.0026.180407T0603Z-180407T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
103 AM CDT SAT APR 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Central Newton County in southeastern Texas...
East central Jasper County in southeastern Texas...
* Until 145 AM CDT
* At 102 AM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Burkeville to near Stringtown to
near Roganville to near Magnolia Springs, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newton, Kirbyville, Rosepine, Merryville, Singer, De Ridder, Call,
Fields, Bon Weir, Burkeville, Town Bluff, Deridder, Dequincy, Trout
Creek, Bivens, Mayflower, Junction, Oretta, Stringtown and
Longville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3085 9301 3061 9316 3050 9336 3049 9374
3072 9413 3073 9414 3075 9413 3075 9414
3077 9413 3078 9414 3079 9418 3081 9418
3084 9397 3094 9378 3111 9375
TIME...MOT...LOC 0602Z 302DEG 36KT 3097 9357 3085 9362 3075 9384 3074
9408
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:21 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 7, 12:21 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018
.DISCUSSION...
07/06Z TAF Issuance.
&&
.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 67 53 75 / 10 10 20 30
LCH 43 69 59 77 / 10 10 20 30
LFT 43 68 58 76 / 10 10 20 30
BPT 44 70 61 77 / 10 10 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
for GMZ450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, Apr 6, 9:23 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Apr 6, 11:17 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 ENE DEVILLE 31.36N 92.13W
04/06/2018 E1.00 INCH RAPIDES LA PUBLIC
&&
MLSpecial weather statement, Apr 7, 12:30 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018
LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.
LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
3115 9364 3118 9360 3117 9358 3119 9355
3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:33 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 57 min |
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 6, 11:47 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 39 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 64 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 2:47 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 43 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 34 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 2:02 AM CDT | Special Weather Statement | LCH | Jasper | 43 min |
| Apr 7, 9:04 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.